Stability of viscous scalar shock fronts in several dimensions

Jonathan Goodman

Research output: Contribution to journalArticlepeer-review

Abstract

We prove nonlinear stability of planar shock front solutions for viscous scalar conservation laws in two or more space dimensions. The proof uses the "integrated equation" and an effective equation for the motion of the front itself. We derive energy estimates that balance terms from the integrated equation with terms from the front motion equation.

Original languageEnglish (US)
Pages (from-to)683-695
Number of pages13
JournalTransactions of the American Mathematical Society
Volume311
Issue number2
DOIs
StatePublished - Feb 1989

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Stability of viscous scalar shock fronts in several dimensions'. Together they form a unique fingerprint.

Cite this